Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 28, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Aug 5, 2024, 2:56 AM EDT for Manatee County, Sarasota County, Florida. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2024, 2:56 AM EDT (06:56 UTC)
- Expired
- Aug 5, 2024, 3:04 AM EDT
- In force
- 8 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Manatee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 36 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 7:57 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 6.9 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 500 m²/s²
- 0-3 km storm-relative helicity
- 550 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 12.4
The text
As transmitted.
883
WFUS52 KTBW 050656
TORTBW
FLC081-115-050730-
/O.NEW.KTBW.TO.W.0028.240805T0656Z-240805T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
256 AM EDT Mon Aug 5 2024
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Eastern Manatee County in west central Florida...
North central Sarasota County in west central Florida...
* Until 330 AM EDT.
* At 256 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Myakka City, or 16 miles east of Sarasota, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
eastern Manatee and north central Sarasota Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 2728 8226 2732 8234 2764 8231 2756 8206
2750 8206
TIME...MOT...LOC 0656Z 207DEG 29KT 2734 8227
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TBW1 follow-up statement
983
WWUS52 KTBW 050704
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
304 AM EDT Mon Aug 5 2024
FLC081-115-050714-
/O.CAN.KTBW.TO.W.0028.000000T0000Z-240805T0730Z/
Manatee FL-Sarasota FL-
304 AM EDT Mon Aug 5 2024
...THE TORNADO WARNING FOR EASTERN MANATEE AND NORTH CENTRAL SARASOTA
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 AM EDT for west central
Florida.
&&
LAT...LON 2728 8226 2732 8234 2764 8231 2756 8206
2750 8206
TIME...MOT...LOC 0703Z 207DEG 29KT 2740 8224
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Aug 5, 12:22 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 5, 12:22 AM EDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1222 AM EDT Mon Aug 5 2024
...New UPDATE...
.UPDATE...
Issued at 1210 AM EDT Mon Aug 5 2024
Little overall change to the forecast philosophy. Hurricane Debby
was located about 65 miles west southwest of Cedar Key and was
moving north at 12 MPH. The tropical storm warning for coastal
Levy county was upgraded to a hurricane warning. This has also
resulted in raising the expected storm surge values for coastal
Levy to 6 to 10 feet AGL. Bands of showers and isolated
thunderstorms continue to rotate around the circulation of Debby
across west central Florida. These bands are producing periods of
locally heavy rain from Sarasota county and north. Coastal areas
of west central Florida have already received 6 to 12 inches of
rain...and an additional 3 to 6 inches is possible through early
Monday morning. This has caused considerable flash flooding in the
region with emergency management in a few counties reporting the
need for water rescues. The flash flood threat will expand north
across the nature coast tonight, and additional flash flood
warnings may be needed. Atmosphere remains favorable for isolated
tornadoes tonight across much of the forecast area on the east and
southeast side of Debby. Convergent feeder bands will likely
persist across portions of west central Florida on Monday and
Monday night, even after landfall. These bands will be capable of
producing locally heavy rain, gusty winds, and localized flooding.
&&
.DISCUSSION...
Issued at 301 PM EDT Sun Aug 4 2024
The days 1 and 2 forecast remains on track. Tropical Storm Debby
continues to parallel our coastline bringing heavy rain, high winds,
storm surge, and the threat of tornadoes to the forecast area. TS
Debby continues to strengthen as it moves northward. Landfall is
currently forecast by the NHC to be along the Big Bend of Florida as
a category 1 hurricane on Monday. Nearly everyone is already seeing
some form of impacts from TS Debby as the storm scrapes the western
Florida coast.
Heavy rain showers will be widespread with isolated thunderstorms
possible in the stronger rain bands. As the rain bands move onshore
and interact with moderate low-level SRH, embedded supercells will
pose an isolated tornado risk today. High winds and heavy rainfall
amounts will impact much of the Florida Peninsula, but the highest
winds and heaviest rainfall amounts will be focused closer to the
coast. A wide variety of impacts are expected with this system
throughout the next couple of days. Please see local tropical
products for specific regional impacts expected with TS Debby across
the forecast area and a list of active watches/warnings at the end
of this product. Also see related tropical products issued from this
office for additional information.
Tropical Storm Debby will begin to exit the area on Monday with the
majority of the impacts wrapping up on Tuesday. However, with weak
steering flow, Debby will meander slowly to the north of Florida
through at least mid week. Southwest flow into the storm will lead
to convergent rain bands trailing across the state. These rain bands
could lead to localized heavy rain and flooding concerns for several
days. Significant uncertainty remains for the end of the forecast
period due to the slow and wobbly nature of TS Debby's track.
&&
.AVIATION...
(18Z TAFS)
Issued at 301 PM EDT Sun Aug 4 2024
Widespread rain with embedded heavy showers and a few thunderstorms
will continue to move across the TAF sites into tonight causing
MVFR/occasional IFR conditions. The rainfall coverage will diminish
from south to north later this evening and overnight with scattered
to numerous showers and a few thunderstorms persisting through
Monday. Southeast winds at 15 to 25 knots with gusts to around 40
knots will continue into early tonight then shift south overnight
and then southwest Monday morning.
&&
.MARINE...
Issued at 301 PM EDT Sun Aug 4 2024
As Tropical Storm Debby approaches and tracks just west of the
waters today and tonight, conditions will continue to deteriorate
with increasing winds and significant building of seas. Hazardous
marine conditions are expected to develop which will persist into
Monday. Winds and seas will gradually subside Monday night and
Tuesday.
&&
.FIRE WEATHER...
Issued at 301 PM EDT Sun Aug 4 2024
No fire weather hazards are expected as sufficient moisture will
keep minimum afternoon relative humidity values above critical
levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 86 80 89 82 / 90 80 90 60
FMY 89 81 90 81 / 80 50 80 50
GIF 87 78 91 79 / 80 60 90 40
SRQ 89 80 90 81 / 90 80 90 60
BKV 86 78 89 79 / 90 80 90 50
SPG 89 83 90 84 / 90 80 90 60
&&
Sea Breeze Thunderstorm Regime For Sunday: 7
Sea Breeze Thunderstorm Regime For Monday: 5
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through this evening for Coastal Charlotte-Coastal
Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Lee-
Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
Sumter.
Tropical Storm Warning for Coastal Charlotte-Coastal Citrus-
Coastal Hernando-Coastal Hillsborough-Coastal Manatee-
Coastal Pasco-Coastal Sarasota-Inland Citrus-Inland
Hernando-Inland Hillsborough-Inland Levy-Inland Manatee-
Inland Pasco-Inland Sarasota-Pinellas-Sumter.
Storm Surge Warning for Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Levy-Coastal Manatee-Coastal Pasco-
Pinellas.
Tropical Storm Watch for DeSoto-Hardee-Inland Charlotte-Polk.
Hurricane Warning for Coastal Levy.
Storm Surge Watch for Coastal Sarasota.
Coastal Flood Advisory until 8 PM EDT Tuesday for Coastal
Charlotte-Coastal Lee.
High Rip Current Risk through Tuesday evening for Coastal
Charlotte-Coastal Lee.
High Surf Advisory until 8 PM EDT Tuesday for Coastal Charlotte-
Coastal Lee.
Hurricane Watch for Inland Levy.
Gulf waters...Tropical Storm Warning for Charlotte Harbor and Pine Island
Sound-Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs FL
out 20 NM-Tampa Bay waters-Waters from Bonita Beach to
Englewood FL out 20 to 60 NM-Waters from Englewood to
Tarpon Springs FL out 20 to 60 NM.
Hurricane Warning for Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Waters from Tarpon Springs to
Suwannee River FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...Oglesby
DECISION SUPPORT...Flannery
UPPER AIR/CLIMATE...DelermeIn the hours before
Local storm report, Aug 4, 11:38 PM EDT, 3 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
1138 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM Tropical Cyclone 6 NNW Anna Maria Island 27.61N 82.76W
08/04/2024 GMZ853 FL Mesonet
Mesonet station Egmont Channel reported 59
mph wind gust.
&&Local storm report, Aug 4, 11:39 PM EDT, 3 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
1139 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM Tropical Cyclone 1 S Whitfield 27.40N 82.57W
08/04/2024 Manatee FL ASOS
ASOS station KSRQ Sarasota Bradent reported
63 mph wind gust.
&&Local storm report, Aug 5, 12:40 AM EDT, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
1240 AM EDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM Tropical Cyclone 1 SE Cedar Key 29.14N 83.03W
08/05/2024 Levy FL Mesonet
Mesonet station 1057W 0.8 SE Cedar Key
(WEATHERSTEM) reported a wind gust of 67
MPH.
&&Local storm report, Aug 5, 1:45 AM EDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
145 AM EDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM Tropical Cyclone 1 S Whitfield 27.40N 82.57W
08/05/2024 Manatee FL ASOS
ASOS station KSRQ Sarasota Bradenton Airport
reported a wind gust of 64 MPH.
&&Local storm report, Aug 5, 2:05 AM EDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
205 AM EDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM Tropical Cyclone 1 SSE Cedar Key 29.14N 83.03W
08/05/2024 GMZ850 FL Buoy
Buoy station CKYF1 Cedar Key, FL reported a
wind gust of 66 MPH.
&&Local storm report, Aug 5, 2:12 AM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
212 AM EDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM Tropical Cyclone 3 W Palm River-Clair Me 27.93N 82.43W
08/05/2024 GMZ830 FL Mesonet
Mesonet station TPAF1 Tpa Cruise Terminal 2
61 mph wind gust.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:06 PM EDT | Tornado Warning | TBW | Hillsborough, Manatee | 12 min |
| Aug 4, 9:10 PM EDT | Flash Flood Warning | TBW | Hillsborough, Pasco, Pinellas | 3 hr |
| Aug 4, 9:23 PM EDT | Flash Flood Warning | TBW | Manatee, Sarasota | 3 hr |
| Aug 4, 9:29 PM EDT | Tornado Warning | TBW | Manatee, Sarasota | 31 min |
| Aug 4, 9:33 PM EDT | Special Marine Warning | TBW | 57 min | |
| Aug 4, 10:15 PM EDT | Tornado Warning | TBW | DeSoto, Hardee | 17 min |
| Aug 4, 11:26 PM EDT | Tornado Warning | TBW | Manatee | 19 min |
| Aug 4, 11:40 PM EDT | Coastal Flood Advisory | TBW | Charlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more | 23 hr |
| Aug 4, 11:40 PM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 4 days |
| Aug 4, 11:40 PM EDT | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 44 hr |
| Aug 5, 12:09 AM EDT | Flash Flood Warning | TBW | Hernando, Hillsborough, Manatee, Pasco, Pinellas, Sarasota | 5 hr |
| Aug 5, 12:59 AM EDT | River Flood Warning | TBW | Manatee | 3 days |
| Aug 5, 2:04 AM EDT | Flash Flood Warning | TBW | Charlotte, Citrus, Hernando, Hillsborough, Levy, Manatee and 4 more | 3 hr |
| Aug 5, 4:47 AM EDT | Flash Flood Warning | TBW | Citrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 4 more | 6 hr |
| Aug 5, 4:55 AM EDT | Tornado Warning | TBW | Manatee, Sarasota | 20 min |
| Aug 5, 5:13 AM EDT | Tornado Warning | TBW | Hardee, Hillsborough, Manatee, Polk | 6 min |
| Aug 5, 6:01 AM EDT | Tornado Warning | TBW | Polk | 14 min |
| Aug 5, 8:03 AM EDT | Tornado Warning | TBW | Polk | 27 min |
| Aug 5, 8:39 AM EDT | River Flood Warning | TBW | Citrus, Levy | 21 days |
| Aug 5, 8:43 AM EDT | River Flood Warning | TBW | Citrus | 14 hr |
| Aug 5, 11:30 AM EDT | Small Craft Advisory | TBW | 45 hr | |
| Aug 5, 11:45 AM EDT | Areal Flood Warning | TBW | Citrus, Hernando, Hillsborough, Manatee, Pasco, Pinellas and 2 more | 6 hr |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.